Further Results in the M/M/1 Queue with Service Interruptions

Masayuki YANAGIYA  Yoshitaka TAKAHASHI  Haruhisa TAKAHASHI  

Publication
IEICE TRANSACTIONS (1976-1990)   Vol.E73   No.7   pp.1181-1186
Publication Date: 1990/07/25
Online ISSN: 
DOI: 
Print ISSN: 0000-0000
Type of Manuscript: PAPER
Category: Engineering Science in General
Keyword: 


Full Text: PDF>>
Buy this Article




Summary: 
This paper presents a queueing analysis method for the M/M/1 queue with service interruptions. The queueing model considered here is applicable to voice/data communication systems, communication swiching systems and so on. Assuming that both on- and off-periods of the server are generally distributed, the steady-state distribution of the number of customers in the system, including one unknown function, is derived by using the supplementary variable technique. The mean number of customers in the system is obtained by approximating one unknown parameter. The proposed approximate formula requires only the first two-moment input parameters, which is simple enough for numerical calculations. Some numerical examples are compared with the exact and simulated results and show good accuracy of the proposed formula for a practical situation.